Lake-Effect Snow, Lake
- When
- January 20, 4:15 PM CST to January 21, 2:00 AM CST
- Where
- Lake forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.349, -87.862 (the zone’s center; the record gives no point)
A low pressure system brought light snow to northeast Illinois during the afternoon of January 20th, but by mid evening, a single-band of Lake effect snow developed, taking aim on far eastern Lake County and portions of Cook County. Several areas reported 6 to 8 inches of snow, with at least one community receiving almost a foot of snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A low pressure system brought light snow to northeast Illinois during the afternoon of January 20th, but by mid evening, a single-band of Lake effect snow developed, taking aim on far eastern Lake County and portions of Cook County. Several areas reported 6 to 8 inches of snow, with at least one community receiving almost a foot of snow. The heaviest snow reports include: 11.8 inches in Northbrook; 7.2 inches near Midway Airport; 6.9 inches near downtown Chicago; 6.8 inches in Highwood; 6.6 inches in Evanston; and 6.5 inches in Highland Park.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jan 20, 4:12 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
412 PM CST MON JAN 20 2014
.DISCUSSION...
308 PM CST
SHORT TERM (TONIGHT THROUGH THURSDAY)...
PRIMARY SHORT TERM CONCERNS ARE OBVIOUSLY THE LAKE EFFECT SNOW EVENT
LATE TONIGHT INTO TUESDAY...BITTERLY COLD TEMPS/WIND CHILLS LATE
TONIGHT INTO TUESDAY...THEN SUBSEQUENT ARCTIC HEAVINGS WITH
ASSOCIATED NUISANCE LIGHT SNOW/FLURRY CHANCES.
INVERTED TROUGH/DIFFUSE SECONDARY COLD FRONT OVER NORTHERN ILLINOIS
WILL CONTINUE TO SLIDE SLOWLY SOUTHWARD TONIGHT. A 300MB NORTHERLY
130KT+ UPPER LEVEL JET OVER THE CANADIAN PR ARIES WILL DIVE SOUTHWARD
THIS EVENING LEADING TO AN AMPLIFICATION AND SHARPENING OF THE
WESTERN PERIPHERY OF THE HUDSON VORTEX TONIGHT. SHEARED OUT VORT MAX
AND ASCENT IN THE LEFT EXIT REGION OF THE UPPER LEVEL JET SHOULD
SUPPORT LIGHT SYNOPTIC SNOW THIS EVENING WITH A DUSTING TO PERHAPS
AN INCH OF ACCUMULATION POSSIBLE THIS EVENING...ESPECIALLY
SOUTHWESTERN CWA.
AS THE TROUGH AMPLIFIES...THE RESULTANT HEIGHT FALLS/RISING INVERSION
HEIGHTS AND IMPRESSIVE COLD AIR ADVECTION SHOULD RESULT IN AN
IMPRESSIVE LAKE EFFECT EVENT LATE TONIGHT INTO TUESDAY NEAR THE
SOUTHERN TIP OF THE LAKE. ALL LAKE EFFECT PARAMETERS ARE FORECAST TO
BE NEAR THE UPPER ECHELONS OF FAVORABILITY WITH IMPRESSIVE LAKE
INDUCED LOW LEVEL INSTABILITY AND HIGH INVERSION HEIGHTS. BEST
DENDRITIC GROWTH ZONE MAY BE A BIT LOWER THAN I'D LIKE TO SEE AND
PERHAPS A BIT BELOW CLOUD DECK...BUT THAT'S ALSO ASSUMING FORECAST
SOUNDINGS ARE REPRESENTATIVES OF LOW LEVEL THERMODYNAMICS WITHIN THE
LES SNOW BAND...WHICH SOME STUDIES HAVE SHOWN IS NOT THE CASE. GIVEN
ALL OF THE ABOVE SUSPECT AN INTENSE SINGLE BAND WILL DEVELOP
SOMETIME LATER THIS EVENING OVER THE LAKE AND COME ONSHORE INTO COOK
CO AROUND OR JUST BEYOND 06Z AND MEANDER AROUND NE IL OVERNIGHT
BEFORE SHIFTING EAST INTO NW INDY TUES MORNING...THEN PROGRESSING
EAST FROM THERE. SNOWFALL RATES OF AT LEAST 2 INCHES PER HOUR ARE
EXPECTED WITHIN THE MOST INTENSE BAND...WHICH WILL PROBABLY ONLY BE
5-10MI WIDE...WHICH OF COURSE WILL LEAD TO THE TYPICAL WIDELY
VARYING SNOWFALL TOTALS. BEST GUESS WOULD BE FOR TOTALS IN THE 6-12
INCH RANGE OVER EASTERN COOK AND NORTHERN HALF OF LAKE AND PROBABLY
PORTER COUNTY...WITH ISOLATED MAX TOTALS OF UP TO A FOOT AND A HALF
POSSIBLE IF THE RESIDENCE TIME OF THE BAND IS HIGH IN ANY ONE GIVEN
POINT. HAVE OPTED TO HANG ONTO THE WATCH FOR PORTER DUE TO THE LATER
ONSET AND GREATER UNCERTAINTY. ALSO NOT TERRIBLY CONFIDENT IN HOW
FAR INLAND THE HEAVY SNOW WILL PENETRATE...PAST CASES HAVE SEEN
WARNING LEVEL SNOWS REACH EASTERN WILL COUNTY BEFORE AND THAT IS A
DISTINCT POSSIBILITY BUT FELT MORE COMFORTABLE STARTING WITH AN
ADVISORY THERE. NORTHERN JASPER AND POSSIBLY NEWTON MAY NEED AN
ADVISORY EVENTUALLY TOO...BUT THIS ALSO CAN BE ASSESSED BY THE
EVENING OR NIGHT SHIFT.
THE MORE PRONOUNCED INVERTED TROUGH WILL ALSO RESULT IN A SLIGHTLY
SLOWER ARRIVAL OF THE COLDEST AIR AND LOWEST WIND CHILLS...SO HAVE
PUSHED THE ADVISORY BACK A COUPLE HOURS BUT STILL LOOKS WIND CHILLS
COULD GET INTO THE -20F RANGE. WINDS SHOULD BE GRADUALLY ON THE
DECLINE TUESDAY AS HEART OF THE COLDEST AIR ARRIVES WHICH WILL
HOPEFULLY CONFINE THE GREATEST THREAT OF WIND CHILL ADVISORY
CRITERIA BEING MET TO OUR NORTHWEST CWA.
LOOKS LIKE MID-UPPER LEVEL CLOUDINESS COULD ARRIVE TUESDAY EVENING
WHICH COULD KEEP TEMPS FROM TANKING TOO LOW AND HAVE ADJUSTED LOWS
UP A BIT. IF CLOUDS MATERIALIZE AS EXPECTED THEN IT WOULD LIKELY BE
EVEN WARMER THAN THE SLIGHT UPWARD BUMP I GAVE LOWS...THOUGH
CONVERSELY IF WE STAY RELATIVELY CLEAR TUESDAY EVENING THEN LOW
COULD BE COLDER. WITH GUIDANCE ALL TRENDING WARMER DID FEEL
COMFORTABLE MAKING A SLIGHT UPWARD ADJUSTMENT TO LOW TEMPS.
NEXT LOBE ARCTIC AIR ROTATING AROUND THE HUDSON BAY VORTEX SHOULD
WEDNESDAY INTO WEDNESDAY NIGHT. AGAIN LOOKS LIKE A SITUATION WHERE
WE COULD HAVE SOME PERIODIC LIGHT SNOW OR FLURRIES WITH PERHAPS SOME
MINOR ACCUMULATIONS WEDNESDAY...BEFORE NEXT BLAST OF "CHIBERIA"
ARRIVES WEDNESDAY NIGHT INTO THURSDAY. WIND CHILLS INTO THE 20 BELOW
RANGE LOOK LIKE A GOOD BET AGAIN WITH THAT BLAST OF ARCTIC AIR.
IZZI
LONG TERM (THURSDAY NIGHT ONWARD)...
FOR THE LONGER TERM...THE OVERALL TRENDS THROUGH THE PERIOD WILL NOT
BE A WHOLE LOT DIFFERENT THAT THAT SEEN IN RECENT DAYS. STILL
EXPECTING A HIGH AMPLITUDE UPPER LEVEL PATTERN WITH RIDGING OVER THE
WEST COAST ABROAD UPPER TROUGH OVER THE CNTRL AND ERN CONUS. A
SERIES OF STRONG NORTHERN STREAM SHORT WAVES WILL DROP OUT OF
CENTRAL CANADA AND INTO THE NRN PLAINS OR WESTERN GREAT LAKES REGION
ON THE WESTERN PERIPHERY OF THE PERSISTENT UPPER LOW OVER ERN
CANADA. THIS FAST...HIGH AMPLITUDE PATTERN WILL CONTINUE TO BRING A
SERIES OF FAST MOVING CLIPPERS WITH SHOTS OF COLD...ARCTIC AIR.
TEMPERATURES THROUGH THE EXTENDED PERIOD WILL TREND BELOW NORMAL
WITH HIGHS ON THURSDAY ONLY IN THE SINGLE DIGITS FOLLOWING THE
PASSAGE OF ONE CLIPPER. LOWS FRIDAY MORNING SHOULD DROP INTO THE 5
TO 10 DEGREE BELOW ZERO RANGE. A PERIOD OF RELATIVE WARMING WILL SET
UP FOR FRIDAY AND SATURDAY AS SHORT WAVE RIDGING BUILDS OVER THE
UPPER MIDWEST AHEAD OF THE NEXT CLIPPER...BRINGING HIGHS IN THE
LOWER TO MIDDLE 20S. THE LONGER RANGE GUIDANCE IS INDICATING A PAIR
OF NORTHERN STREAM SHORT WAVES TO MOVE ACROSS THE REGION NEXT
WEEKEND AND EARLY NEXT WEEK DROPPING LOWS SUNDAY MORNING INTO THE
UPPER SINGLE DIGITS TO LOWER TEENS ABOVE ZERO. THE
SECOND...STRONGER SHORTWAVE ON THE TAIL OF THE LEADING SHORTWAVE
WILL BRING REINFORCING SHOT OF EVEN COLDER AIR...WITH LOWS FOR NEXT
SUNDAY AND MONDAY LIKELY TO BE WELL BELOW ZERO AGAIN. THE
PRECIPITATION SIGNAL WITH THESE SYSTEMS IS NOT PARTICULARLY STRONG
AS THEY SHOULD BE RELATIVELY MOISTURE STARVED. WHILE THE SHORTWAVES
SHOULD BRING PERIOD CHANCES FOR SOME SNOW...NONE LOOK TO HAVE THE
POTENTIAL TO PRODUCE SIGNIFICANT SNOWFALLS.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* LIGHT SNOW DEVELOPING BY 23Z...SOMEWHAT SHOWERY THROUGH MID
EVENING...WITH MINOR ACCUMULATIONS AND TEMPORARY MVFR/IFR
VISIBILITY.
* LAKE EFFECT SNOW BAND DEVELOPING MOVING INLAND FROM LAKE
MICHIGAN BY LATE EVENING...MAY PUSH AS FAR WEST AS ORD. MDW IS
APPEARING MORE LIKELY TO GET INTO THIS HEAVIER SNOW AND LIFR
VISIBILITY FOR A PERIOD.
* MVFR CIGS THROUGH MUCH OF THE NIGHT...POSSIBLE IFR IN HEAVIER
LAKE EFFECT SNOW.
* NORTHEAST WINDS BACKING CLOSER TO DUE NORTH AS TONIGHT
PROGRESSES. SPEEDS TO REMAIN AT OR ABOVE 10 KT.
KREIN/MTF
//DISCUSSION...UPDATED 18Z...
COMPLICATED FORECAST SETTING UP FOR THE TERMINALS OF NRN IL/NWRN
IN. CURRENTLY...A WEAK SFC TROUGH/COLD FRONT IS MOVING THROUGH NERN
IL. WITH A WEAK PRESSURE GRADIENT IN PLACE...GENERALLY LGT/VRBL
WINDS WILL CONTINUE UNTIL THE TROUGH AXIS/COLD FRONT PUSHES TO THE
SOUTH. INCREASING COLD COLD ADVECTION WILL LEAD TO WINDS INCREASING
AND BECMG GUSTY TO ARND 20KT FROM THE NORTH-NORTHEAST. BY ARND
22-23Z...A MID LEVEL IMPULSE WILL SPREAD SOME LIGHT SNOW ACROSS
THE AREA. WHILE THE SNOW FROM THE MAIN LARGER SCALE SYSTEM SHOULD
GENERALLY BE LIGHT...THERE COULD BE A SHORT PERIOD OF MODERATE
SNOW...DROPPING VIS TO IFR AND CIGS TO LOWER MVFR. COMPLICATING
THE SITUATION IS THE POTENTIAL DEVELOPMENT OF A LAKE EFFECT SNOW
PLUME. THE LATEST HIGH RESOLUTION MODELS SUGGEST THAT THE LAKE
PLUME COULD MOVE ON SHORE INTO THE SWRN CORNER OF LAKE MICHIGAN...
IMPACTING MDW AND GYY. AT THIS POINT...IT DOES NOT LOOK LIKE THE
LAKE PLUME WILL REACH AS FAR INLAND AS ORD...SO WILL ONLY CARRY
VIS DOWN TO 2SM AT ORD AND 1SM AT MDW/GYY. HOWEVER...THERE IS A
STRONG CHANCE THAT VIS COULD DROP LOWER THAN 1SM IF A HEAVIER SNOW
BAND SETS UP FOR AN EXTENDED PERIOD. CONDITIONS AT DPA/RFD SHOULD
BE MORE SIMILAR TO ORD...AND WILL ONLY BE IMPACTED BY THE LARGER
SCALE LIGHT SNOW EVENT AND WILL NOT BE IMPACTED BY THE LAKE EFFECT
SNOW. CONDITIONS SHOULD IMPROVE TO VFR WITH UNRESTRICTED CIGS/VIS
AT ALL SITES EXCEPT GYY BY LATE TOMRROW MORNING. LAKE EFFECT SNOW
SHOWERS SHOULD PERSIST A LITTLE LONGER AT GYY AS WINDS BACK
THROUGH NNWLY TO NWLY THROUGH THE LATE MORNING HOURS TOMORROW.
KREIN
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* MEDIUM CONFIDENCE IN WIND DIR/SPEED FORECAST.
* HIGH CONFIDENCE IN MVFR CIGS.
* MEDIUM CONFIDENCE IN MUCH OF THE SNOW FACTORS. LOW CONFIDENCE IN
HOW LOW OF VISIBILITY AND ACCUMULATION ORD WILL HAVE...WITH
MEDIUM CONFIDENCE AT MDW.
KREIN/MTF
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...
TUESDAY NIGHT...VFR.
WEDNESDAY...LIGHT SNOW/FLURRIES POSSIBLE. MVFR LIKELY.
THURSDAY...VFR.
FRIDAY...VFR. GUSTY SOUTHWEST WINDS POSSIBLE.
FRIDAY NIGHT...CHANCE OF LIGHT SNOW. MVFR LIKELY.
SATURDAY...MVFR CIGS PROBABLE.
SUNDAY...MAINLY VFR. POSSIBLE LIGHT SNOW EARLY.
BEACHLER
&&
.MARINE...
205 PM CST
A COMPLEX SURFACE PRESSURE PATTERN REMAINS ACROSS MUCH OF THE
COUNTRY WITH A SERIES OF LOW PRESSURE SYSTEMS STRETCHED FROM
NORTHERN NEW ENGLAND TO THE OHIO VALLEY AND BACK TO NORTHERN
ILLINOIS.A STRONG HIGH IS CENTERED OVER SASKATCHEWAN WITH YET
ANOTHER LOW TO ITS WEST OVER WEST-CENTRAL ALBERTA. THE PASSAGE OF AN
APPROACHING UPPER TROUGH TONIGHT WILL HELP LOW PRESSURE TO
CONSOLIDATE FROM THE OHIO VALLEY TO THE CAROLINA COAST TUESDAY
MORNING WHILE THE SASKATCHEWAN HIGH SHIFTS SOUTHEAST TO THE MID AND
UPPER MISSISSIPPI RIVER VALLEY. THIS WILL ALLOW NORTH TO NORTHEAST
WINDS TO INTENSIFY ACROSS LAKE MICHIGAN THIS EVENING. LAKE INDUCED
CONVERGENCE MAY COMPLICATE THE WIND FIELD ACROSS CENTRAL AND
SOUTHERN PORTIONS OF THE LAKE AND MAY RESULT IN NARROW CORRIDORS OF
STRONGER WINDS CLOSE TO THE CONVERGENT BAND...WHICH LOOKS TO DEVELOP
DOWN THE LONG AXIS OF THE EASTERN PART OF THE LAKE THEN PIVOT TO THE
WESTERN PART OF THE LAKE EARLY TONIGHT. WINDS WILL STEADILY TURN
NORTHWEST TUESDAY MORNING/AFTERNOON...THEN WEST TUESDAY EVENING AND
FINALLY SOUTHWEST EARLY WEDNESDAY WITH MUCH LIGHTER SPEEDS EXPECTED
THANKS TO THE HIGH PRESSURE SETTLING SOUTH OF THE LAKE. THE LOW
CURRENTLY OVER ALBERTA WILL TRACK SOUTHEASTWARD AND BECOME BETTER
ORGANIZED WEDNESDAY AS IT PASSES NEAR OR OVER THE LAKE. GUIDANCE HAS
NOT HAD THE BEST TRACK RECORD ON THE TRACK OF SURFACE LOWS LATELY SO
DO NOT HAVE A GREAT DEAL OF CONFIDENCE IN WIND SPECIFICS WEDNESDAY
BUT HAVE HIGHER CONFIDENCE AS THE LOW SHIFTS SOUTHEAST WEDNESDAY
EVENING. THIS WILL LIKELY RESULT IN A PERIOD OF STRONGER NORTH TO
NORTHWEST WINDS WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY. GALE
FORCE WINDS LOOK POSSIBLE BUT MAY SEE SOME CHANGES IN LOW TRACK AND
STRENGTH WHICH MAY LEAD TO ADJUSTMENTS TO WIND SPEEDS. WINDS TURN TO
THE SOUTHWEST INTO FRIDAY AS LOW PRESSURE PASSES SOUTH OF THE LAKE
AND A LOW PASSES TO THE NORTHEAST. SOUTHWEST GALES STILL LOOK LIKELY
FRIDAY AND FRIDAY NIGHT AT WHICH POINT WINDS SHIFT NORTHWEST AS A
COLD FRONT PASSES. NORTHWEST GALES MAY RESULT BEHIND THE FRONT
SATURDAY. ANOTHER SERIES OF LOWS LOOKS TO CROSS THE REGION LATE IN
THE WEEKEND AND EARLY NEXT WEEK WITH CONFIDENCE IN DETAILS PRETTY
LOW AT THIS POINT.
MDB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...LAKE EFFECT SNOW WARNING...ILZ014...11 PM MONDAY TO 9 AM TUESDAY.
LAKE EFFECT SNOW ADVISORY...ILZ022...11 PM MONDAY TO 9 AM
TUESDAY.
WIND CHILL ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ019...3 AM TUESDAY TO 10 AM TUESDAY.
IN...LAKE EFFECT SNOW WARNING...INZ001...MIDNIGHT TUESDAY TO NOON
TUESDAY.
LAKE EFFECT SNOW WATCH...INZ002...6 AM TUESDAY TO 3 PM TUESDAY.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 9 PM TUESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 531 AM CST MON JAN 20 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 211145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 531 AM CST MON JAN 20 2014 /631 AM EST MON JAN 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. SOME LIGHT ACCUMULATING SNOW IS POSSIBLE ACROSS THE AREA...MAINLY LATE THIS AFTERNOON AND TONIGHT. AN INTENSE BAND OF LAKE EFFECT SNOW IS EXPECTED TO DEVELOP TONIGHT ALONG THE SOUTHERN END OF LAKE MICHIGAN. THIS BAND OF SNOW COULD IMPACT PORTIONS OF COOK COUNTY IN ILLINOIS...AND LAKE AND PORTER COUNTIES IN INDIANA TONIGHT. EASTERN WILL...NORTHERN NEWTON AND NORTHERN JASPER COUNTIES MAY ALSO RECEIVE ACCUMULATING SNOW FROM THIS BAND OF LAKE EFFECT SNOW. VERY COLD CONDITIONS ARE EXPECTED TO OVERSPREAD MUCH OF THE AREA TONIGHT. WIND CHILLS DOWN AROUND 20 BELOW ARE EXPECTED ACROSS NORTH CENTRAL AND PORTIONS OF NORTHEASTERN ILLINOIS LATE TONIGHT. LOCALIZED RIVER FLOODING WILL REMAIN POSSIBLE...ESPECIALLY NEAR ANY ISOLATED ICE JAMS...PARTICULARLY ALONG THE KANKAKEE RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE INTENSE LAKE EFFECT BAND OF SNOW WILL PERSIST INTO TUESDAY...MAINLY ACROSS LAKE AND PORTER COUNTIES IN INDIANA. WIND CHILLS DOWN AROUND 20 BELOW ARE EXPECTED ACROSS NORTH CENTRAL AND PORTIONS OF NORTHEASTERN ILLINOIS TUESDAY MORNING. OVERNIGHT AND EARLY MORNING WIND CHILLS COULD AGAIN DROP BELOW -20 TUESDAY NIGHT THROUGH FRIDAY MORNING. IN ADDITION...LOCALIZED RIVER FLOODING WILL REMAIN POSSIBLE...ESPECIALLY NEAR ISOLATED ICE JAMS...PARTICULARLY ALONG THE KANKAKEE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-211145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 531 AM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WINDS AND HIGH WAVES WILL CONTINUE TO LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TUESDAY EVENING. WINDS AND WAVES MAY BE HAZARDOUS TO SMALL CRAFT PERIODICALLY FROM WEDNESDAY NIGHT THROUGH SATURDAY. GALE FORCE GUSTS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING PRIMARILY OVER THE INDIANA NEARSHORE WATERS. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-211145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 531 AM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WINDS AND HEAVY FREEZING SPRAY ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY EVENING. && KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The national radar mosaic for the moment the first event began.
2 lake-effect snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495596, 495597.